Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 258, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 9:32 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 9:32 PM CDT (02:32 UTC)
- Expired
- Oct 24, 2001, 10:20 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 9:40 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | 911 center reported trees and power lines were down all over the county. |
| Oct 24, 10:00 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | 911 center reported numerous trees were down around the county. |
| Oct 24, 10:10 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | Sheriff's office reported trees were down around the county. Also, a power line was down at the entrance of I-40 and mile marker 317. Newspaper account relayed a story mentioning 10 utility poles were broken by falling trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
744 WUUS54 KOHX 250234 SVRBNA TNC035-175-185-250320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 932 PM CDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE VAN BUREN COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 1020 PM CDT * AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTH OF SPARTA TO 13 MILES WEST OF SPENCER...MOVING EAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER SPENCER AT 940 PM CDT OVER CROSSVILLE AT 955 PM CDT OVER FAIRFIELD GLADE AT 1000 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED OCT 24 2001 CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH THIS LINE AT ST CHARLES MO. IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE... LI..... -4 SWEAT INDEX... 324 0-3 KM HELICITY.... 361 WBZ... 10,400 FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA 02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS. AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER AIR. AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL. BNA UU 47/61/38/57 8000 CSV UU 44/57/33/54 7000 .BNA...NONE. MAG
In the hours before
Local storm report, Oct 24, 8:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
813 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM BRENTWOOD TN .75 INCH HAIL
10/24/01 WILLIAMSON DIME SIZE HAIL COVERED THE
ROADS FROM BRENTWOOD TO
FRANKLIN. REPORT RELAYED BY
SPOTTERS.
0815 PM SMYRNA TN 69 MPH TSTM WIND GUST
10/24/01 RUTHERFORD WINDS MEASURED BY SPOTTER
TO BE 69 MPH OR 60 KTS.
JAOLocal storm report, Oct 24, 8:19 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
819 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM SMYRNA TN .75 INCH HAIL
10/24/01 RUTHERFORD DIME SIZE HAIL REPORTED BY
SPOTTER.
0820 PM SMYRNA TN 1.00 INCH HAIL
10/24/01 RUTHERFORD QUARTER SIZE HAIL REPORTED
BY SPOTTER NEAR THE
PONDEROSA.
0826 PM 3 NW MURFREESBORO TN 65 MPH TSTM WIND GUST
10/24/01 RUTHERFORD SPOTTER REPORTED A TREE 6
INCHES IN DIAMETER WAS
BLOWN DOWN.
JAOLocal storm report, Oct 24, 8:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
835 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM GALLATIN TN 70 MPH TSTM WIND GUST
10/24/01 SUMNER NUMEROUS TREES DOWN FROM
GALLATIN TO PORTLAND ALONG
HIGHWAY 109. HIGHWAY 109 IS
SHUT DOWN. ALSO...A 130
FOOT TOWER IN THIS AREA WAS
BLOWN DOWN.
0740 PM OLD HICKORY TN 65 MPH TSTM WIND GUST
10/24/01 DAVIDSON NUMEROUS TREES AND POWER
LINES WERE DOWN.
0826 PM 2 SE LAWRENCEBURG TN 70 MPH TSTM WIND GUST
10/24/01 LAWRENCE AMATEUR RADIO REPORTED
NUMEROUS TREES DOWN.Local storm report, Oct 24, 8:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
848 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM CORNERSVILLE TN 65 MPH TSTM WIND GUST
10/24/01 MARSHALL SKYWARN SPOTTER REPORTED
POWER LINES DOWN.
0845 PM 2 S MURFREESBORO TN .75 INCH HAIL
10/24/01 RUTHERFORD SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
JAOLocal storm report, Oct 24, 9:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
906 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM ENTERPRISE TN 65 MPH TSTM WIND GUST
10/24/01 MAURY SPOTTER REPORTED NUMEROUS
TREES DOWN IN ENTERPRISE
AND EAST ON HIGHWAY 50.
0825 PM NORTHWESTERN SECTIONS TN 65 MPH TSTM WIND GUST
10/24/01 LAWRENCE AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN ALONG
HIGHWAY 240 IN NORTHWEST
LAWRENCE COUNTY.
0900 PM 6 S MURFREESBORO TN 70 MPH TSTM WIND GUST
10/24/01 RUTHERFORD SPOTTER REPORTED DAMAGE TO
HIS ROOF. ALSO TREES WERE
DOWN.
JAOLocal storm report, Oct 24, 9:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
929 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 DEKALB 911 CENTER REPORTED TREES
DOWN ALL OVER THE COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CANNON NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFFS OFFICE.
0900 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 BEDFORD SHERIFFS OFFICE REPORTED
SEVERAL TREES DOWN.
0935 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 OVERTON 911 CENTER REPORTED
NUMEROUS TREES DOWN AROUND
THE COUNTY.
0845 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 CLAY SHERIFFS OFFICE REPORTED
NUMEROUS TREES WERE DOWN
AROUND THE COUNTY.
0835 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 JACKSON
0820 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 GILES TREES AND POWER LINES WERE
DOWN.
0815 PM LAFAYETTE TN 65 MPH TSTM WIND GUST
10/24/01 MACON BUSINESS SUSTAINED ROOF
DAMAGE. TREES DOWN AROUND
THE COUNTY. REPORT RELAYED
BY SHERIFF.
0836 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0815 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 TROUSDALE SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 LINCOLN NUMEROUS TREES DOWN AROUND
THE COUNTY. REPORT BY
SHERIFFS OFFICE.
0915 PM COUNTYWIDE TN 65 MPH TSTM WIND GUST
10/24/01 PICKETT SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| Oct 24, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 49 min |
| Oct 24, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 62 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Oct 24, 7:51 PM CDT | Tornado Warning | OHX | Williamson | 39 min |
| Oct 24, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 53 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Oct 24, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| Oct 24, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| Oct 24, 8:10 PM CDT | Tornado Warning | OHX | Rutherford | 35 min |
| Oct 24, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 55 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 55 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam | 53 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 53 min |
| Oct 24, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Oct 24, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 54 min |
| Oct 24, 9:24 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 36 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Oct 24, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.